MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH ¿ COMPOSIX L/P; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH ¿ COMPOSIX L/P; SURGICAL MESH
Catalog Number 0134680
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Pain (1994); Hernia (2240)
Date of Event 06/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient, including disability, hernia recurrence, pain and revision surgery.The instructions-for-use supplied with the device list hernia recurrence as a possible complication.Review of manufacturing records indicate product was manufactured to specification.Should additional information be provided a supplemental emdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : sample not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent hernia repair surgery and was implanted with composix l/p mesh on or around (b)(6) 2017.On or around (b)(6) 2020, the patient underwent revision surgery due to the defective qualities of the mesh.It is alleged that between (b)(6) 2017 and the present, patient suffered from recurrent hernia requiring multiple visits, subsequent hospitalization and surgery to repair the recurrent hernia.It is also alleged that the patient suffered and will continue to suffer severe and permanent personal injuries including but not limited to pain, suffering and disability.

Brand Name
MESH ¿ COMPOSIX L/P
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key17570966
Report Number1213643-2023-00295
Device Sequence Number12980938
Product Code FTL
UDI-Device Identifier00801741031298
UDI-Public(01)00801741031298
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K061754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2021
Device Catalogue Number0134680
Device Lot NumberHUAP0105
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2023
Initial Report FDA Received Date08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/27/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability; Hospitalization;
Patient Age52 YR
Patient SexFemale